Alert archive / New York / Wind Advisories in 2013

Wind Advisory 3, NWS Binghamton, NY

April 19, 201310 counties in New York

NWS Binghamton, NY issued this wind advisory at Apr 19, 2013, 4:10 AM EDT for 10 counties in New York. It took effect at Apr 19, 2013, 8:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2013, 4:10 AM EDT (08:10 UTC)
In effect from
Apr 19, 2013, 8:00 AM EDT
Expired
Apr 19, 2013, 6:00 PM EDT
In force
10 hr
Issued by
NWS Binghamton, NY

Counties Cayuga County, NY, Cortland County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Tompkins County, NY, Yates County, NY

The radar

The Binghamton radar (KBGM), 71 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2013-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2013-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 405 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1409 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
405 m²/s²
0-3 km storm-relative helicity
495 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

487 
WWUS71 KBGM 190810
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
410 AM EDT FRI APR 19 2013

...STRONG WINDS EXPECTED TODAY FROM THE FINGER LAKES TO THE UPPER
MOHAWK VALLEY...

.AN INTENSE LOW PRESSURE SYSTEM WILL TRACK THROUGH THE UPPER GREAT
LAKES TO SOUTHEASTERN CANADA TODAY. THIS LOW WILL BRING STRONG
SOUTH WINDS TO THE FINGER LAKES REGION AND NORTH CENTRAL NEW YORK
FOR THE BALANCE OF THE DAY. SOUTH WINDS WILL FREQUENTLY GUST
BETWEEN 40 AND 50 MPH LATER THIS MORNING AND THIS AFTERNOON. 

NYZ009-017-018-036-037-044-192200-
/O.NEW.KBGM.WI.Y.0003.130419T1200Z-130419T2200Z/
NORTHERN ONEIDA-SOUTHERN CAYUGA-ONONDAGA-MADISON-SOUTHERN ONEIDA-
CORTLAND-
INCLUDING THE CITIES OF...BOONVILLE...AUBURN...SYRACUSE...
ONEIDA...UTICA...ROME...CORTLAND
410 AM EDT FRI APR 19 2013

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT
THIS EVENING. 

* LOCATIONS...UPPER MOHAWK VALLEY...SOUTHERN TUG HILL
  PLATEAU....SYRACUSE...UTICA...ROME AREAS AND FINGER LAKES
  REGION. 

* HAZARDS...STRONG SOUTH WINDS.

* WINDS...SOUTH 15 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...SOUTH WINDS WILL INCREASE THROUGH THE MORNING AND PEAK
  IN THE EARLY TO MID AFTERNOON BEFORE DIMINISHING BY EVENING.

* TEMPERATURES...IN THE 60S.

* IMPACTS...WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO
  TREES...POWER LINES AND WEAKER STRUCTURES. SPORADIC POWER
  OUTAGES ARE POSSIBLE IN THE ADVISORY AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS IN EFFECT BECAUSE WIND GUSTS ARE EXPECTED TO
REACH BETWEEN 40 AND 50 MPH. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE
DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ015-016-022-023-025-192000-
/O.NEW.KBGM.WI.Y.0003.130419T1200Z-130419T2000Z/
YATES-SENECA-STEUBEN-SCHUYLER-TOMPKINS-
INCLUDING THE CITIES OF...PENN YAN...SENECA FALLS...CORNING...
HORNELL...WATKINS GLEN...ITHACA
410 AM EDT FRI APR 19 2013

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM EDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM EDT
THIS AFTERNOON. 

* LOCATIONS...FINGER LAKES REGION.

* HAZARDS...STRONG SOUTH WINDS.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...SOUTH WINDS WILL INCREASE AND PEAK FROM LATE THIS
  MORNING TO EARLY AFTERNOON BEFORE DIMINISHING BY LATE AFTERNOON.

* TEMPERATURES...IN THE 60S.

* IMPACTS...WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO
  TREES...POWER LINES AND WEAKER STRUCTURES. SPORADIC POWER
  OUTAGES ARE POSSIBLE IN THE ADVISORY AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS IN EFFECT BECAUSE WIND GUSTS ARE EXPECTED TO
REACH BETWEEN 40 AND 50 MPH. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE
DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
DJN
2 follow-up statements
356 
WWUS71 KBGM 191456
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1056 AM EDT FRI APR 19 2013

NYZ009-017-018-036-037-044-192200-
/O.CON.KBGM.WI.Y.0003.000000T0000Z-130419T2200Z/
NORTHERN ONEIDA-SOUTHERN CAYUGA-ONONDAGA-MADISON-SOUTHERN ONEIDA-
CORTLAND-
INCLUDING THE CITIES OF...BOONVILLE...AUBURN...SYRACUSE...
ONEIDA...UTICA...ROME...CORTLAND
1056 AM EDT FRI APR 19 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* LOCATIONS...THE UPPER MOHAWK VALLEY...SOUTHERN TUG HILL
  PLATEAU...AND PORTIONS OF THE FINGER LAKES REGIONS...INCLUDING
  THE SYRACUSE METRO AREA...AS WELL AS UTICA AND ROME.

* HAZARDS...STRONG SOUTHERLY WINDS.

* WINDS...SOUTH 20 TO 30 MPH...WITH GUSTS UP TO 50
  MPH...ESPECIALLY OVER THE HIGHER TERRAIN...AND IN SOME OF THE
  NARROW NORTH TO SOUTH VALLEYS IN THE FINGER LAKES REGION. 

* TIMING...GUSTY SOUTHERLY WINDS WILL LIKELY PEAK IN THE EARLY TO
  MID AFTERNOON...BEFORE DIMINISHING BY EVENING.

* TEMPERATURES...IN THE UPPER 60S TO LOWER 70S.

* IMPACTS...WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO
  TREES...POWER LINES...AND WEAKER STRUCTURES. SPORADIC POWER
  OUTAGES ARE POSSIBLE IN THE ADVISORY AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS IN EFFECT BECAUSE WIND GUSTS ARE EXPECTED TO
REACH BETWEEN 40 AND 50 MPH. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ015-016-022-023-025-192000-
/O.CON.KBGM.WI.Y.0003.000000T0000Z-130419T2000Z/
YATES-SENECA-STEUBEN-SCHUYLER-TOMPKINS-
INCLUDING THE CITIES OF...PENN YAN...SENECA FALLS...CORNING...
HORNELL...WATKINS GLEN...ITHACA
1056 AM EDT FRI APR 19 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* LOCATIONS...MOST OF THE FINGER LAKES REGION.

* HAZARDS...STRONG SOUTHERLY WINDS.

* WINDS...SOUTH 20 TO 30 MPH...WITH GUSTS UP TO 50
  MPH...ESPECIALLY ACROSS THE HIGHER TERRAIN...AND IN SOME OF THE
  NARROW NORTH TO SOUTH VALLEYS...INCLUDING NEAR CAYUGA AND SENECA
  LAKES. 

* TIMING...SOUTHERLY WINDS WILL PEAK BY EARLY TO MID-
  AFTERNOON...BEFORE DIMINISHING BY LATE IN THE DAY.

* TEMPERATURES...IN THE UPPER 60S TO LOWER 70S.

* IMPACTS...WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO
  TREES...POWER LINES...AND WEAKER STRUCTURES. SPORADIC POWER
  OUTAGES ARE POSSIBLE IN THE ADVISORY AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS IN EFFECT BECAUSE WIND GUSTS ARE EXPECTED TO
REACH BETWEEN 40 AND 50 MPH. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

MJ
237 
WWUS71 KBGM 192032
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
432 PM EDT FRI APR 19 2013

NYZ009-017-018-036-037-044-192200-
/O.CON.KBGM.WI.Y.0003.000000T0000Z-130419T2200Z/
NORTHERN ONEIDA-SOUTHERN CAYUGA-ONONDAGA-MADISON-SOUTHERN ONEIDA-
CORTLAND-
432 PM EDT FRI APR 19 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* LOCATIONS...THE UPPER MOHAWK VALLEY...SOUTHERN TUG HILL 
  PLATEAU...AND PORTIONS OF THE FINGER LAKES REGIONS...INCLUDING 
  THE SYRACUSE METRO AREA...AS WELL AS UTICA AND ROME. 

* HAZARDS...STRONG SOUTHERLY WINDS.

* WINDS...SOUTH 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH... 
  ESPECIALLY OVER THE HIGHER TERRAIN...AND IN SOME OF THE NARROW 
  NORTH TO SOUTH VALLEYS IN THE FINGER LAKES REGION. 

* TIMING...GUSTY SOUTHERLY WINDS WILL LIKELY PEAK IN THE EARLY 
  TO MID AFTERNOON...BEFORE DIMINISHING BY EVENING. 

* TEMPERATURES...IN THE UPPER 60S TO LOWER 70S.

* IMPACTS...WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO 
  TREES...POWER LINES...AND WEAKER STRUCTURES. SPORADIC POWER 
  OUTAGES ARE POSSIBLE IN THE ADVISORY AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS IN EFFECT BECAUSE WIND GUSTS ARE EXPECTED TO
REACH BETWEEN 40 AND 50 MPH. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

PN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Apr 19, 3:26 AM EDT, 44 minutes earlier.

Area forecast discussion, Apr 19, 3:26 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
326 AM EDT FRI APR 19 2013

.SYNOPSIS...
STRONG SOUTH WINDS WILL LEAD TO MILDER WEATHER THROUGH TODAY. A
STRONG COLD FRONT IS EXPECTED TO CROSS THE AREA BY THIS EVENING
ACCOMPANIED BY SHOWERS...AND SCATTERED THUNDERSTORMS. COOLER
TEMPERATURES WILL FOLLOW AGAIN THIS WEEKEND UNDER FAIR SKIES.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FOG PRODUCT SHOWS LO CLDS IN A PERSISTENT MARINE LAYER STUCK OVER
NORTHEAST AND EC PA AND MUCH OF CNTRL AND ERN NY AS WELL. SOME
DENSE FOG WAS REPORTED OVER THE HIGHER TERRAIN IN THE POCONOS AND
CATSKILLS AS PER OBS AND WEBCAMS. AN SPS WAS ISSUED FROM PREVIOUS
SHIFT TO COVER. THE CLDS AND FOG HAVE DISSIPATED SOME AS THE LL
WINDS SEEM TO BE INCREASING IN RESPONSE TO THE APPROACHING CYCLONE
FROM THE MIDWEST/GREAT LAKES. WILL CONT TO MONITOR AS WE HAVE
PATCHY DENSE FOG IN GRIDS AT ELEVATIONS ABV 1400 FEET WITH SLGHT
CHC FOR DZ. I SUSPECT AS THE SRLY FLO INCREASES THIS MORNING THESE
CLDS WILL CONT TO SPREAD AND POTENTIALLY BREAK UP. NOT SURE IF
DENSE FOG WILL LINGER...MAY HAVE TO UPDATE SPS IF IT DOESN/T. EVEN
WITH THE LO CLDS THINNING OUT...HIGH CLDS RAPIDLY ARRIVE THIS
MORNING AS WATER VAPOR IMAGERY SHOWS A LARGE SWATH OF MID-UPPER
LEVEL CLDS HEADING IN OUR DIRECTION IN ADVANCE OF A LARGE CYCLONE.
THIS STORM WAS MOVING THRU THE UPPER MIDWEST AND GREAT LAKES AND
WILL CONTINUE OFF TO THE NORTHEAST TODAY WITH ITS CENTER REACHING
JAMES BAY AND QUEBEC BY 06Z SAT. EXTENDING SOUTHWARD FROM THIS
LARGE CYCLONE WAS A FAIRLY DEEP AND SHARP UPPER LEVEL TROF. THE
UPPER LEVEL PV FIELDS SHOW A WIDE UPPER LEVEL PV LOBE ALL THE WAY
DOWN TO THE LOWER TENN VALLEY BY THIS EVE. ADDTNLY...ANTHER WAY TO
VIEW THIS WAVE IS TO LOOK AT THE TROPAPUSE LEVEL AS DEFINED BY THE
1.5 PV UNIT. USING THIS METHODOLOGY THE UPPER LEVEL FORCING
REACHES DOWNWARD TO ABT 500 TO 600 MB IN THE EASTERN LAKES BY 00Z.
THIS IS WITH THE FIRST PV LOBE/SHRT WAVE THAT WAS PRESENTLY OVER
THE MID MISS VLLY. THIS FIRST LOBE AS IT MOVES NE TODAY WILL BE
THE IMPETUS TO PUSH THIS SFC FRNT EASTWARD...REACHING ERN NY TO
ERN PA BY 00Z SAT AS PER ALL LATEST SYNOPTIC MODEL GUIDC...00Z
GFS...00Z CMC...00Z NAM AND 12Z EURO.

AS THIS FRONT CROSSES THE REGION IT WILL BE ACCOMPANIES BY A BAND
OF CONVECTIVE SHRA IN THE PRESENCE OF A STRG LOW-LEVEL WIND FIELD.
THERE WAS AN UPPER LEVEL HI THAT WILL BE SLOW TO MOVE OFF THE EAST
COAST AS THIS CYCLONE AND FIRST WAVE ADVECTS UP THE E SIDE OF THE
TROF. THIS WILL LEAD TO VERY STRG LL WINDS IN A VERY TIGHT PRES GRADIENT.
THE STRGEST WINDS WILL REMAIN ABV THE INV WHICH SHUD PRECLUDE THE
VERY STRGEST WINDS FROM REACHING THE GRND AHEAD OF THE FRNT
INITIALLY AS THE LOWER LEVELS WILL BE MORE STBL. THERE WILL BE A
PERIOD CLOSER TO FROPA AND WITH THE SHRA ALONG THE FRNT THAT SOME
OF THESE HIGHER WINDS CUD MIX DOWN. CONCERNED THAT WITH SOME
MIXING AHEAD OF FRNT SOME ADVY GUSTS BETWEEN 40 AND 50 MPH CUD MIX
DOWN SO CONSIDERING A WIND ADVY. WILL COORD WITH OTHER OFFICES
BEFORE MAKING FINAL DECISION BETWEEN 3 AND 4 AM. WILL HIGHLIGHT IN
HWO FOR NOW.

OTHER CONCERN IS WILL THERE BE SVR CONVECTION ALONG THE LINE OF
CONVECTION THAT FIRES ALONG THE FRNT WHICH TRACKS THRU THE REGION
IN THE LATE AFTERNOON/EVENING? ALL MODELS SHOW MINIMAL CAPE WHICH
SUGGESTS THE POTENTIAL FOR SOME DEEPER CONVECTION. THE BULK WIND
SHEAR IS INSANE RUNNING 50 TO 60 KNOTS BETWEEN 0 AND 6 KM JUST
AHEAD OF FRNT WHERE THE INSTABILITY IS FOUND AS PER THE GFS AND
NAM. THE 0-3 KM SHEAR IS 40-50 KNOTS AND EVEN THE 0-1KM SHEAR IS
ARND 30-45 KNOTS CLSE TO THE INSTABILITY AT 18Z IN WRN NY AS PER
GFS/NAM!! CAPES ARE MINIMAL IN THE HUNDREDS WITH LI/S ARND -1C TO
-2C WHICH SUGGESTS THE SHEAR CUD RIP APART ANY CONVECTION THAT
FIRES. BUT...WITH STRG FORCING ALONG THE FRNT AND THE ABV
MENTIONED UPPER SUPPORT AM CONCERNED THAT A HIGH SHEAR- LOW CAPE
EVENT IS POSSIBLE SINCE WE TEND TO SEE THESE IN STRG FORCING
CASES.

MESO MODELS (WRF_NMM...NAM...WRF_ARW...4KM NAM) DO SHOW A STRG
CONVECTIVE LOOKING LINE FORMING LATE THIS AFTERNOON INTO THE ERLY
EVENING SUGGEST LINEAR SVR POTENTIAL UP INTO CNTRL NY. SPC OUTLOOK
HAS REGION IN A SEE TEXT. WILL HIGHLIGHT IN HW0 FOR NOW.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
SOUTH SOUTHEASTERLY FLOW AND A SATURATED BOUNDARY LAYER WILL KEEP A
CHANCE OF DRIZZLE IN THE FORECAST ACROSS THE SOUTHERN TIER OF NY AND
NEPA THROUGH THE MORNING HOURS ON FRIDAY. IN ADDITION...WIND SPEEDS
WILL INCREASE AGAIN FRIDAY AHEAD OF THE LOW PRESSURE SYSTEM
CROSSING THE GREAT LAKES.

AN ASSOCIATED STRONG COLD FRONT WILL CROSS THE FORECAST AREA DURING
THE LATE AFTERNOON AND EVENING...USHERING IN A GOOD SHOT OF RAIN
AND THUNDERSTORMS FOR THE REGION. FORECAST WIND PROFILES ARE
IMPRESSIVE BOTH IN SPEED AND DIRECTIONAL SHEAR...BUT INSTABILITY
IS WEAK WITHIN A MODERATELY MOIST ADIABATIC ENVIRONMENT. A FEW
HUNDRED J/KG OF CAPE IS ENOUGH TO WARRANT MENTION OF THUNDER...BUT
A SVR THREAT AT THIS TIME SEEMS LOW WITH OVERCAST SKIES LIMITING
DAYTIME HEATING.

MARKEDLY COLDER AIR WILL RUSH INTO THE AREA BEHIND THE FRONTAL
PASSAGE...RESULTING IN OVERNIGHT LOW TEMPS IN THE 30S.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
MODELS IN FAIR AGREEMENT THROUGH EXTENDED BUT THERE ARE TIMING
DIFFERENCES WITH COLD FRONT LATE IN THE PERIOD. EXTENDED BEGINS WITH
SEASONAL TEMPS AND MAINLY DRY CONDITIONS. SFC HIGH PRES WILL RESIDE
OVER NOVA SCOTIA WITH AN INVERTED TROF OFF THE EAST COAST. DUE TO
MOIST SOUTHEAST FLOW, WILL CONTINUE WITH CHC/SLIGHT CHC POPS,
MONDAY NIGHT AND TUESDAY, OVER THE SOUTHERN CATSKILLS, POCONOS AND
WYOMING VALLEY. TUESDAY NIGHT THROUGH WEDNESDAY NIGHT, WILL
ADVERTISE CHC POPS FOR SHOWERS AS COLD FRONT IS EXPECTED TO CROSS
AREA. GFS IS FASTER WITH FRONTAL BOUNDARY THEN ECMWF. THURSDAY
SHOULD BE MAINLY DRY AS SFC HIGH PRES BRIEFLY BUILDS IN BEHIND FRONT.

&&

.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
STRONG S/SE FLOW HAS BROUGHT AN MVFR MARINE LAYER ACROSS THE
TERMINALS THAT WILL PERSIST THROUGH MID MORNING. BY MID MORNING
CIGS WILL LIFT TO AROUND 4K FT. A STRONG COLD FRONT WILL CROSS THE
AREA LATE THIS AFTERNOON THROUGH EARLY EVENING BRINGING THE
TERMINALS ABOUT FOUR HOURS OF MVFR MODERATE TO HEAVY RAIN SHOWERS.
AN ISOLATED THUNDERSTORM IS POSSIBLE BUT NOT INCLUDED. BEHIND
BOUNDARY CIGS WILL REMAIN LOW VFR/MVFR THROUGH 06Z.

INCLUDED LLWS THROUGH MID MORNING AT ALL TERMINALS WITH WINDS AT
2K FT AROUND 45 KNOTS. BY MID MORNING SFC WINDS WILL INCREASE FROM
THE SOUTH AT 15-20 KNOTS WITH GUSTS AROUND 30 KNOTS. KEPT LLWS AT
KRME TERMINAL THROUGH MUCH OF THE DAY DUE TO SOUTHEAST SFC FLOW.
WINDS WILL SHIFT TO WESTERLY DIRECTION AFTER FRONT.

.OUTLOOK...

SAT THROUGH MON...VFR UNDER HIGH PRESSURE.

TUE...MVFR RESTRICTIONS POSSIBLE.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...
NEAR TERM...DJN
SHORT TERM...
LONG TERM...RRM
AVIATION...RRM
Hazardous weather outlook, Apr 18, 7:31 PM EDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
731 PM EDT THU APR 18 2013

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-192345-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
731 PM EDT THU APR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A STRONG COLD FRONT WILL PASS THROUGH THE AREA FRIDAY EVENING.
THE FRONT MAY INCLUDE A LINE OF THUNDERSTORMS AND STRONG GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 5:37 PM EDTSevere Thunderstorm WarningBGMChemung, Schuyler, Steuben, Tioga, Tompkins38 min
Apr 19, 5:57 PM EDTSevere Thunderstorm WarningBGMCayuga, Cortland, Onondaga, Schuyler, Tompkins33 min
Apr 19, 6:14 PM EDTSevere Thunderstorm WarningBGMBroome, Chemung, Cortland, Schuyler, Tioga, Tompkins46 min
Apr 19, 6:58 PM EDTTornado WarningBGMBroome62 min
Apr 19, 7:29 PM EDTSevere Thunderstorm WarningBGMBroome, Delaware61 min
Apr 19, 7:47 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Delaware, Otsego58 min
Apr 19, 7:57 PM EDTTornado WarningBGMChenango, Delaware, Otsego33 min

Nearby

Wind Advisories in New York, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.